MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565110
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Incontinence (1928); Discomfort (2330); Fecal Incontinence (4571)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation, that the patient was admitted to the hospital on (b)(6) 2025 and was diagnosed with a colorectal tumor with intestinal obstruction.The wallflex enteral stents was implanted in the rectum and sigmoid junction to treat a colorectal tumor during an intestinal stent implantation under digital subtraction angiography (dsa) procedure performed on (b)(6) 2025.Post implant procedure, the patient was discharged from the hospital on (b)(6) 2025; however, they experienced bowel movement failure.The stent could be felt migrated to the anus.On (b)(6) 2025, the patient was sent for surgery to remove the stent and place another of the same device.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2324 captures the reportable patient complication of bowel incontinence.Imdrf impact code f19 captures the surgical procedure.
 
Additional Manufacturer Narrative
Blocks b5, b7, h6 (patient codes, impact codes), and h11 have been corrected.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e232401 captures the reportable patient complication of bowel incontinence.Imdrf impact code f2202 captures the endoscopic procedure performed.Block h11: an axios stent was received for analysis; however, the delivery system was not returned.Visual examination of the returned device revealed that the stent was fully deployed, with no visible damage noted.A media inspection was conducted using a photo provided by the complainant, which included a ct scan showing the stent inside the patient's anatomy, as well as several images of the stent outside the patient's anatomy.However, the media evidence provided by the customer was limited and did not offer any additional details relevant to the device analysis.Product analysis did not confirm the reported event of stent migration.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent migration is a known potential complication associated with the use of the device in the manufacturer's labeling; therefore, the most probable root cause is known inherent risk of device.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex colonic stent was implanted in the rectosigmoid junction to treat a colorectal tumor during an intestinal stent implantation under digital subtraction angiography (dsa) performed on (b)(6) 2025.The procedure was successfully completed with no adverse events reported.Following the patient's discharge on (b)(6) 2025, symptoms indicating possible stent migration were reported, including absence of bowel movement and sensation of the stent at the anus.Imaging confirmed the migration.On (b)(6) 2025, the patient underwent an endoscopic procedure to remove the migrated stent and successfully implant a replacement.There was no patient complications reported as a result of this event.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22197609
Report Number3005099803-2025-02692
Device Sequence Number9739312
Product Code MQR
UDI-Device Identifier08714729456582
UDI-Public(01)08714729456582(17)261011(10)35044968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565110
Device Catalogue NumberM00565110
Device Lot Number0035044968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight50 KG